Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 155, NWS Blacksburg, VA

July 27, 2013Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2013, 3:07 PM EDT for Rockingham County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2013, 3:07 PM EDT (19:07 UTC)
Expired
Jul 27, 2013, 3:45 PM EDT
In force
38 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Rockingham County, NC

The radar

The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS51 KRNK 271907
SVRRNK
NCC157-271945-
/O.NEW.KRNK.SV.W.0155.130727T1907Z-130727T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 345 PM EDT

* AT 302 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR MONROETON...AND WAS MOVING TO THE NORTHEAST AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  REIDSVILLE...
  LAWSONVILLE...
  MONROETON...
  AND RUFFIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF WIND 
DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. 
REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER 
SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3625 7980 3632 7984 3649 7952 3624 7953
TIME...MOT...LOC 1905Z 244DEG 14KT 3628 7977 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:13 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 27, 2:13 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT SAT JUL 27 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVES INTO THE NORTHEAST UNITED STATED TODAY
WITH A COLD FRONT THAT WILL APPROACH THE AREA LATE TONIGHT. THE
FRONT WILL CROSS THROUGH THE MID ATLANTIC REGION ON SUNDAY. LARGE
HIGH PRESSURE WILL COVER MUCH OF THE EASTERN UNITED STATES ON
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1255 PM EDT SATURDAY...

ADJUSTMENT TO THE FORECAST FOR THIS AFTERNOON INCLUDE ADJUSTMENTS
TO THE POP/WX GRIDS TO ACCOUNT FOR THE BACK EDGE THE AREA OF
MODERATE TO HEAVY PRECIPITATION MOVING THROUGH THE AREA. WESTERN
PARTS OF THE REGION WILL EXPERIENCE ISOLATED TO SCATTERED COVERAGE
THE REMAINDER OF THE AFTERNOON. FOR A WHILE AT LEAST...ANY NEW
PRECIPITATION WILL HAVE TO MOVE INTO THE AREA FROM WEST WHERE
ACTIVITY ALREADY EXISTS. WESTERN PARTS OF THE AREA ARE CURRENTLY
WORKED OVER FROM THE EXITING PRECIPITATION AND SKIES ARE CLOUDY
STILL...SO NEW DEVELOPMENT IS NOT LIKELY. FAR EASTERN PARTS OF THE
AERA HAVE NOT YET RECEIVED MUCH PRECIPITATION. WE EXPECT THIS TO
CHANGE DURING THE AFTERNOON AS THE MAIN REGION OF PRECIPITATION
HEADS EASTWARD. HAVE ADJUSTED FORECAST HIGH TEMPERATURES DOWN TWO
TO THREE DEGREES ACROSS THE REGION GIVEN THE RAIN COOLED AIR AND
ABUNDANT CLOUD COVER.

AS OF 950 AM EDT SATURDAY...

FLASH FLOOD WATCH HOISTED FOR THE NORTHERN MOUNTAINS AND FOOTHILLS
OF NORTH CAROLINA AND PARTS OF THE NEW RIVER AND MOUNTAIN EMPIRE
REGION OF SOUTHWEST VIRGINIA. SEE THE HYDRO PORTION OF THIS
DOCUMENT FOR ADDITIONAL DETAILS.

MORNING UPDATE WILL REFLECT THE HEAVIER RAIN AND COVERAGE EXPECTED
WITHIN THE AREA OF THE FLASH FLOOD WATCH. HAVE UPDATED FORECAST TO
RELFECT THE LATEST TEMPERATURE AND DEW POINT OBSERVATIONS AND
EXPECTED TRENDS THROUGH THE EARLY AFTERNOON.

AS OF 415 AM EDT SATURDAY...

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED EARLY THIS
MORNING FROM THE NEW RIVER VALLEY INTO NORTHWEST NORTH CAROLINA.
EXPECT PRECIPITATION...MAINLY IN THE WESTERN COUNTY WARNING AREA
TO CONTINUE THIS MORNING...THEN THE SHORT WAVE SEEN ON THE WATER
VAPOR LOOP COMING THROUGH THE TENNESSEE VALLEY THAT IS ASSOCIATED
WITH PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL REACH THE FORECAST
AREA LATE THIS AFTERNOON. THIS WAVE WILL TAKE MOST OF THE NIGHT TO
CROSS THE FORECAST AREA. HAVE INCREASED PROBABILITY OF
PRECIPITATION IN THE SOUTHWEST THIS MORNING AND KEPT THE
PROBABILITY HIGH TONIGHT.

THE CLOUDS AND PRECIPITATION WILL LIMIT HEATING TODAY SO MAXIMUM
TEMPERATURES ARE STILL FORECAST TO BE BELOW NORMAL. LACK OF
HEATING WILL RESULT IN LIMITED INSTABILITY...BUT SLIGHTLY COOLER
TEMPERATURES AT 500 MB WILL MEAN LARGER LAPSE RATES WITH WEAK TO
MODERATE SHEAR. UPPER JET WILL ALSO BE IN A FAVORABLE POSITION FOR
SYNOPTIC SCALE LIFT TONIGHT.

WITH SURFACE DEW POINTS BACK INTO THE 60S AND PRECIPITABLE WATER
VALUES APPROACHING 1.5 INCHES...HEAVY RAIN IS A THREAT WITH ANY OF
THE STRONGER THUNDERSTORMS. THE MILD DEW POINTS WILL KEEP MINIMUM
TEMPERATURES IN THE 60Z FOR MOST LOCATIONS OVERNIGHT. USED BIAS
CORRECTED MAV GUIDANCE FOR MAXIMUM TEMPERATURES TODAY AND LOWS
TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 400 AM EDT SATURDAY...

THE UNSETTLED WEATHER CONTINUES SUNDAY AS THE FOCUS FOR SHOWERS AND
THUNDERSTORMS SHIFTS INTO THE PIEDMONT. WITH A SLIGHTLY SLOWER
TIMING OF THE COLD FRONT...BEST CHANCE OF CONVECTION SUNDAY SHOULD
BE EAST OF I81. DEPENDING ON HEATING AND INSTABILITY...A FEW OF THE
THUNDERSTORMS COULD BECOME STRONG ACROSS THE PIEDMONT SUNDAY
AFTERNOON. PLAYED HIGHS SUNDAY CLOSE THE COOLER MOS VALUES WITH
READINGS FROM THE LOWER 70S IN THE NORTHWEST TO THE LOWER 80S IN THE
SOUTHEAST. TAPER OFF POPS FROM WEST TO EAST SUNDAY NIGHT AS DRIER
AIR SPREADS INTO THE REGION. LOWS TEMPERATURES SUNDAY NIGHT WILL
RANGE FROM THE UPPER 40S IN THE NORTHWEST TO LOWER 60S IN THE EAST.

WEAK SFC HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING UPPER TROUGH
MONDAY. WENT WITH HIGH TEMPERATURES MONDAY FROM THE LOWER 70S IN THE
MOUNTAINS TO AROUND 80 IN THE PIEDMONT.  HIGH PRESSURE SLIDES
OVERHEAD MONDAY NIGHT WITH LOWS FROM THE THE UPPER 40S IN THE
MOUNTAINS THE LOWER 60S IN THE PIEDMONT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 400 PM EDT FRIDAY...

UPPER FLOW QUICKLY TRANSITIONS TO A ZONAL PATTERN THROUGH THE LONG
TERM PERIODS. A SERIES OF EMBEDDED DISTURBANCES WILL TRAVEL WITHIN
THE FLOW AND BRING AN OVERALL UNSETTLED WEATHER PATTERN TO THE
REGION FOR MUCH OF THE LONG TERM. HOWEVER...IT APPEARS THAT WED
STILL OFFERS THE BEST CHANCE FOR WIDESPREAD RAIN AND ANY FLOODING
CONCERNS. A STRONG DISTURBANCE WILL TRACK IN THE MEAN WNW FLOW
ACROSS THE REGION FROM THE TN VALLEY TOWARD THE CAROLINAS. A SFC LOW
PRESSURE AREA WILL FORM ALONG A WARM FRONT TO OUR SOUTH...REMNANTS
OF THE SUN COLD FRONT. DEWPOINTS ACROSS THE REGION WILL BE QUITE LOW
IN ADVANCE OF THIS SYSTEM AND WITH AN EASTERLY FLOW SETUP AND RAIN
SPREADING INTO THE AREA FROM THE SW...WED LOOKS TO BE A POTENTIAL
CLASSICAL WEDGE SETUP RAIN/UNSEASONABLY COOL DAY. WILL NEED TO WATCH
RAINFALL AMOUNTS AS UPSLOPE FLOW COULD ENHANCE RAINFALL ALONG THE
BLUE RIDGE...BUT MOST IF NOT ALL OF THE CWA WILL REMAIN ON THE COLD
SIDE OF THIS SYSTEM WHICH SHOULD KEEP QPF IN CHECK. GFS GRIDDED DATA
SEEMS TO HAVE THE BEST IDEA ON WHAT COULD POTENTIALLY HAPPEN...WITH
MOST ALL OF THE GUIDANCE TRENDING TOWARD CLIMATOLOGY. MAX TEMPS WED
COULD BE NEARLY 20 DEGREES BELOW NORMAL...WITH HIGHS IN THE 60S
ACROSS MUCH OF THE CWA...BUT HAVE COMPROMISED FOR NOW AND ADVERTISED
HIGHS IN THE 70S...EXCEPT NW MOUNTAINS WITH HIGHS IN THE 60S. LIKELY
TO CATEGORICAL POPS ACROSS THE SOUTH...WITH CHC POPS FURTHER NORTH
AWAY FROM THE DISTURBANCE.

FOR THE REMAINDER OF THE EXTENDED...EXPECT A RETURN TO MORE TYPICAL
SUMMER CONDITIONS AS THE WED SYSTEM DEPARTS. MAX TEMPS WILL RETURN
TO MORE NORMAL READINGS...ESPECIALLY BY THE END OF THE WEEK AS 850MB
TEMPS WARM CLOSER TO +20C ACROSS THE PIEDMONT. AREAS LIKE KDAN MAY
BE APPROACHING 90 BY THAT TIME. TYPICAL MORE DIURNAL SHRA/TSRA
ACTIVITY EXPECTED...WITH SOME FOCUS DEPENDING ON UPPER SHORT WAVE
TIMING FROM DAY-TO-DAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 155 PM EDT SATURDAY...

AREA OF CONVECTION IN ADVANCE OF AN APPROACHING COLD FRONT
CONTINUES TO PROGRESS ACROSS THE REGION. FLIGHT CATEGORIES RANGE
FROM IFR TO VFR ACROSS THE AREA...BUT MOST OF THE MVFR AND IFR
CONDITIONS EXIST WITHIN THE AREA OF PRECIPITATION AND IMMEDIATELY
IN ITS WAKE. ISOLATED COVECTION WILL MOVE INTO THE THE AREA ALONG
AND WEST OF A LINE FROM KTNB-KLWB FROM THE WEST.

OVERNIGHT...CIGS AND VSBYS WILL TREND TO IFR AT MOST
LOCATIONS...AND THERE WILL BE ISOLATED TO SCATTERED COVERAGE OF
SHOWERS AND STORMS. DURING THE DAY SUNDAY...THE COLD FRONT WILL BE
JUST WEST OF KBLF-KBLW LINE AROUND 12Z/8AM. WE EXPECT CIGS/VSBYS
TO IMPROVE TO MVFR BY LATE MORNING WITH COVERAGE OF SHOWERS AND
STORMS INCREASING IN THE WEST.

THE COLD FRONT CROSSES THE AREA SUNDAY AFTERNOON INTO THE EVENING.
WE ARE EXPECTING SHOWERS AND STORMS DURING THIS TIME PERIOD.

HIGH PRESSURE WILL BUILD INTO THE REGION BY MONDAY...AND INFLUENCE
OUR WEATHER PATTERN THROUGH WEDNESDAY. MAINLY VFR CONDITIONS ARE
EXPECTED THROUGH THIS TIME PERIOD WITH LATE NIGHT AND EARLY
MORNING MOUNTAIN AND VALLEY FOG POSSIBLE.

ON THURSDAY A TROUGH WILL APPROACH AND MOVE INTO THE AREA. EXPECT
A RETURN OF ORGANIZED PRECIPITATION AND AREAS OF SUB-VFR
CONDITIONS.

&&

.HYDROLOGY...
MOST OF THE HEAVIEST RAIN SHOWERS AND STORMS HAVE EXITED THE
FLASH FLOOD WATCH AREA. LOCALIZED FLASH FLOODING IS STILL POSSIBLE
WHERE EARLIER RAINS ARE STILL COLLECTING IN LOW LYING AREAS...AND
ISOLATED HEAVY RAIN PRODUCING CONVECTION STILL HAS THE POTENTIAL
OF ENTERING THE REGION FROM THE WEST.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VAZ009-
     012>017-032.
NC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ001>004-
     018>020.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/DS
SHORT TERM...KK
LONG TERM...KK/RAB
AVIATION...DS
HYDROLOGY...
Hazardous weather outlook, Jul 27, 1:05 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
105 PM EDT SAT JUL 27 2013

VAZ007-010-011-018>020-022>024-033>035-WVZ042>045-281715-
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
105 PM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
LOCALLY HEAVY RAIN IS POSSIBLE...WHICH MAY LEAD TO ISOLATED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ043>047-058-059-281715-
ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
105 PM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE...WHICH MAY LEAD TO
ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS
ON SUNDAY. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ009-012>017-032-281715-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-SMYTH-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-
105 PM EDT SAT JUL 27 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
LOCALLY HEAVY RAIN IS POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 27, 2:21 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT SAT JUL 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      4 E LANSING             36.50N 81.44W
07/27/2013                   ASHE               NC   911 CALL CENTER

            SILAS CREEK FLOODING OVER MOUTH OF SILAS CREEK
            ROAD...SEVERAL PEOPLE REPORTED TO BE STRANDED

&&

PW
Local storm report, Jul 27, 2:31 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT SAT JUL 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            4 S ENNICE              36.49N 81.01W
07/27/2013                   ALLEGHANY          NC   911 CALL CENTER

            MINOR FLOODING OF BRUSH CREEK ON SCENIC VALLEY
            ROAD...PICTURE RELAYED ON FACEBOOK SHOWS A FEW INCHES
            OVER BRIDGE

&&

PW
Local storm report, Jul 27, 2:34 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT SAT JUL 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLOOD            3 WNW GLENDALE SPRINGS  36.37N 81.43W
07/27/2013                   ASHE               NC   911 CALL CENTER

            LOW WATER CROSSINGS ON BOGGS ROAD AND METHODIST CAMP ROAD
            FLOODED BY SOUTH FORK NEW RIVER

&&

PW
Local storm report, Jul 27, 2:52 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT SAT JUL 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      4 SE FRIES              36.67N 80.92W
07/27/2013                   CITY OF GALAX      VA   PUBLIC

            GIVENS STREET FLOODED BY CHESTNUT CREEK...TIME ESTIMATED
            FROM RADAR...REPORT RELAYED ON FACEBOOK WITH PICTURE
            ATTACHED

&&

PW
Special weather statement, Jul 27, 2:53 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT SAT JUL 27 2013

NCZ005-272000-
ROCKINGHAM NC-
253 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 400 PM EDT

* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MONROETON...MOVING TO THE NORTHEAST AT
  55 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  REIDSVILLE...
  LAWSONVILLE...
  MONROETON...
  AND RUFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3625 7989 3628 7991 3649 7952 3627 7953
      3624 7961
TIME...MOT...LOC 1851Z 240DEG 49KT 3628 7973

RAB
Local storm report, Jul 27, 3:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT SAT JUL 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     DEBRIS FLOW      5 ESE DEEP GAP          36.22N 81.43W
07/27/2013                   WILKES             NC   911 CALL CENTER

            LANDSLIDE ON FALL CREEK ROAD. ROAD IS CURRENTLY CLOSED.

&&

JVC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:53 AM EDTAreal Flood AdvisoryRNKAshe6 hr
Jul 27, 4:28 AM EDTSpecial Weather StatementRNKAlleghany, Wilkes77 min
Jul 27, 5:10 AM EDTFlash Flood WarningRNKAlleghany6 hr
Jul 27, 5:30 AM EDTFlash Flood WarningRNKWilkes6 hr
Jul 27, 9:44 AM EDTFlash Flood WarningRNKAshe, Watauga, Wilkes6 hr
Jul 27, 9:49 AM EDTFlash Flood WatchRNKAlleghany, Ashe, Stokes, Surry, Watauga, Wilkes and 1 more20 hr
Jul 27, 11:02 AM EDTAreal Flood AdvisoryRNKSurry, Yadkin3 hr
Jul 27, 11:54 AM EDTAreal Flood AdvisoryRNKStokes3 hr
Jul 27, 1:09 PM EDTFlash Flood WarningRNKStokes3 hr
Jul 27, 1:12 PM EDTSevere Thunderstorm WarningRNKStokes48 min
Jul 27, 1:28 PM EDTAreal Flood WarningRNKAlleghany, Ashe3 hr
Jul 27, 1:46 PM EDTSpecial Weather StatementRNKRockingham59 min
Jul 27, 2:38 PM EDTRiver Flood WarningRNKSurry, Yadkin5 hr
Jul 27, 2:53 PM EDTSpecial Weather StatementRNKRockingham67 min
Jul 27, 3:24 PM EDTAreal Flood WarningRNKSurry, Yadkin3 hr
Jul 27, 3:39 PM EDTSpecial Weather StatementRNKCaswell66 min
Jul 27, 3:47 PM EDTAreal Flood WarningRNKWilkes3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.